Starting Zoladex next week!

Hi!

Im starting zoladex injections next week. I'm just wondering how everyone else has got on with these. I had the lap to diagnose the endo, and then a disastrous coil fitted and removed. Im surprised that the next step would be these injections. The consultant said that the pain can go away for a couple of years, from just a few months of injections, has this been anyone's experience (doubtful cynical me doesn't quite believe this to be true.....) Also was wondering what sort of side effects people had? They aren't giving me HRT, which is another thing....most things I've read indicates that most people take HRT during these injections......

Bit nervous about it all :-/ Any advice will help!

11 Replies

oldestnewest
  • I take these injections and they are great only side effect I get is hot flushes but I feel great on them x x

  • Everyone seems to have different experiences on these. Personally I had mood swing so prepare the ones who spend the most time with you. I also got hot sweats so make sure you got cotton clothes to assist. At night was the worse so had lightweight layers throw off when hot then out back when passes. I noticed with me sugar set them off so see if there's a pattern. Aside of that I personally for the first five months felt like my old energised self. It was amazing. Got so much done. Its recommended you only go on for six months. However I do know people in this site who been longer but I am told by my specialist that there may be serious health implications. So in summary best thing I did was going on them. I had forgotten what pain free felt like after 10 years. Alas it didn't last but with this condition everyone's body reacts differently so it might just assist. Good luck and try not to worry. Remember you are in charge of your body so you can stop at anytime if things aren't assisting the pain.

  • I went on zoladex without hrt so I suffered a bit but it was still blissful to not be in pain all the time! I was on the course for 7 months, my consultant wanted to keep me on it for a year but after my 4th or 5th injection my hot flushing was so bad I couldn't sit my exams comfortably. I would still recommend it, it's way better than being in pain :)

  • Hi, i've just finished a 3 month course of Zoldex and within 2 weeks of having the first injection I noticed a difference. My hip, leg, sciatic pain disappeared as did my bloating and cramps. I had the odd twinge every now and then and the week before the next injection was due my leg pain came back (although never to the amount of pain I had before). I was sceptical like you as my pain and symptoms were all the time and not linked to my cycle any more, however they really helped me. I had my last injection at the beginning of December and the pain is breakthrough but not constant or severe like before. I'm due to have a hysterectomy mid Feb as I have adenomyosis. I didn't take HRT and the side effects were minimal. Just hot flushes (mainly at night) which were horrible but preferable to the pain I had been having. Good luck and I hope they work for you x

  • Hi I had zoladex injection from october 2012 to December 2012 after diagnosed with stage 4 endo.In February 2013 my period was bacolk and so was my terrible ppain.I hope zoladex works for you.

  • Had zoledex worked wonders For pain for about 9 months just had hot flushes like Your body is on the change.

  • Hi I'm 27 was on zoladeX for 6 months. To be honest my personal advice don't take hrt once I stopped I got on fine with the injections.

  • i only lasted 4 months - and it wasn't too bad 1st month, but then on - it was grimest of grim till the bitter end. i did not have HRT - in hindsight I should have been offered it, to at least try- but anyhow I survived it and lasted ..just 4 weeks after the next implant would have been due had I had it, and my period returned - as quick as it darn well could.

    Saying 2 years pain free is quite some stretch of the imagination... 5 months is the average wait for periods to return, so half of ladies will be quicker than 5 months and half take longer. very few take longer than a year - very few indeed. to last 2 years is much more likely to mean your ovaries will not be waking up again and that's it for ever.

    I have never yet read of anyone having 2 years and then having their ovarian activity and endo activity suddenly start. Wishful thinking more than a reality.

    I wouldn't start the HRT, unless you feel you need to because the side effects are taking over your life. And you can always quit at any time of the experience is so grim (which it might be) that your quality of life is zero. It is not a cure for existing endo. It simply pauses that from spreading or being active till you stop the treatment and the ovaries spring back in to action again. So it is not helping the endo situation other than giving you a stop gap - with side effects. Best of Luck.

  • I've just had my second injection. I'm getting hot flushes, headaches, and alcohol affects me more than usual, but I have no pain! It's transformed me from taking paracetemol and codeine on a daily basis the odd tablet.

  • Hi

    I'm on another GnRH - Prostap since begin of December - wonderful; for the first time in 2.5 years I had 4 completely painfree days in December! Had my second injection 9 days ago and the hot flushes have started. The pain hasn't gone completely away this time (yet) but there's an overall decrease of pain levels. Great!

    Not so good: within 2 days of each injection you (may) get an endo flare up. Nobody advised me and I was very ill after my first injection for 4-5 days. This time I was prepared, had the injection on a Friday and had advised work as well. I was only ill for 2-3 days this time. Hot flushes are not comfortable but hey - so worth it! I'm not on HRT either and quite glad that I'm not. The reason is that any foods high in plant-estrogen/phytoestrogen such as peanuts or soya make my endo flare up. I would therefore imagine that HRT may have that consequence as well.

    Quick note, as you tend to get dry skin, dry eyes and also vagina you may look at using different types of cream to combat this. Dry mouth is another side effect - my dentist has advised me to be extra careful (great to have a dentist that you can discuss menopausal side effects with!). Good luck! ;-)

  • Hi, just had my first period today after a six month course on Zoladex. Mi last injection was on Nov. 26, and my first period arrived Jan. 20. Hope it helps.

You may also like...